| Catalog Number |
4002C1857 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/05/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using penumbra coils 400 (pc400s).It was reported that the patient¿s anatomy was slightly tortuous.During the procedure, the physician placed three non-penumbra coils in the target vessel using a non-penumbra microcatheter.While attempting to place a pc400 in the target vessel, the pc400 was deviating from the treatment site.Therefore, the physician attempted to push and pull the pc400 through the microcatheter.It was reported that the pc400 did not advance smoothly and subsequently unintentionally detached inside the microcatheter.Therefore, the physician used a guidewire to push the detached coil into the target vessel.The procedure was completed using other coils and the same microcatheter.There was no report of an adverse effect to the patient.